Im still concerned about my heart. It's not giving me any pains but it just feels like I'm having mild palpitations on and off and occasionally that makes me cough. At first I thought it was only after eating but I've had it at other times too. And the last couple of days I've been completely gluten and sugar free. Still happened today. I take 100mcg Levo. My last results in August were

TSH 0.019 (0.270- 4.200)

FT4. 18.82 (12.000 - 22,000)

FT3 4.23 (3.100 - 6.800)

B12 1302 (191.000-663.000)

Vit D 74.65 (50.000-200.000) I raised my VitD dose from 5,000 to 10,000 a few weeks later, as I was still symptomatic.

Is it possible my Levo needs lowering?

12 Replies

  • sounds like anxiety to me because I get that. Could also be adrenals

  • No it's not anxiety, I have had that and I know the feeling. This is just random

  • Thread today on T3's (positive) effects on ones heart: healthunlocked.com/thyroidu...

  • My heart rate used to be about 65 to 70 when I was on 75mcg levo, it's usually now high 75 to 80. (Resting)

  • No-one can advise on how best to dose because it is trial and error except when the doctors insist that you cannot get more hormones as you are 'in range' and refuse to increase.

    I think it's best to listen to your body and if you think or want to experience how you feel on a 'slightly' lower dose you should try it. Sometimes that's all you need to do: either a slight up/down with dose.

  • My (layperson's) understanding is that that palps w cough thing is common and benign.

    'There are abnormal heart rhythms and extra heartbeats, which can cause some episodes of palpitations. These include premature atrial and ventricular beats, and atrial and ventricular arrhythmias. Premature atrial and ventricular beats are usually followed by a pause, after which the heartbeat is more forceful. It is this latter beat that is responsible for the symptoms of palpitations. Due to the pause, there is a greater stroke volume and higher level of catecholamines resulting in the perception of a "thump." In addition, many premature ventricular beats are dissociated with the activity of the atrium of the heart, leading to valvular regurgitation, and felt as a pulsation in the neck or an urge to cough. The occurrence of atrial or ventricular beats may increase during the premenstrual period, pregnancy, menopause or advancing age.' womensheart.org/content/Hea...

    Feel free to reduce your dose, but do it gently, maybe alternate doses for a couple of weeks and see if you feel better. You could try 75/100 or if you hate fiddling w the tiny quarters of pills you could try 50/100/100 and see how that is.

  • I have this too, no rhyme or reason to it although I initially I thought it was linked to eating seemed to start up an hour or so after I ate. Now it just happens - I cannot be sat quietly and off it goes..... I have ordered BH blood test so will see where I'm at, I know that I get palpitations when hypothyroid too it's so difficult to manage. I have made an effort to up my b12, folate which both low could their improvement mean that my t4 dose (125) is now too much?

    Thanks l

  • That's my concern too, i will try lowering it but I've been told on here previously that it wouldn't hurt to up it as my T3 could still do with some improvement

  • It's really tricky to know whether to up, stay or lower the dose! 😐

  • Are you on other medication?

  • No just levo and supplements

  • Ok. Everyone gives you good opinion and advice here. All I can add is try a check with the GP if you haven't done so already. See if you can have an ecg done, put your mind at rest and stop worrying. Things might settle then?...

You may also like...